Alert archive / New Jersey / Small Craft Advisories in 2017

Small Craft Advisory 77, NWS Philadelphia/Mount Holly

October 8, 2017

NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 8, 2017, 6:21 PM EDT. It took effect at Oct 9, 2017, 7:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2017, 6:21 PM EDT (22:21 UTC)
In effect from
Oct 9, 2017, 7:00 AM EDT
Expired
Oct 10, 2017, 4:51 AM EDT
In force
22 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

938 
WHUS71 KPHI 082221
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT SUN OCT 8 2017

ANZ450>455-470>473-475-091130-
/O.NEW.KPHI.SC.Y.0077.171009T1100Z-171010T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM-
WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO
40 NM-
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO
40 NMY FROM 20 TO 40 NM-
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM-
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM-
621 PM EDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM MONDAY TO 8 AM EDT
TUESDAY.

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 34 KT.

* SEAS...5 TO 8 FEET.

* TIMING...WINDS AND SEAS WILL BE INCREASING DURING THE LATE
  OVERNIGHT HOURS...REACHING SCA CONDITIONS MONDAY MORNING, THEN
  CONTINUING INTO TUESDAY MORNING.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
795 
WHUS71 KPHI 090412
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1212 AM EDT MON OCT 9 2017


ANZ450>455-470>473-475-091715-
/O.CON.KPHI.SC.Y.0077.171009T1100Z-171010T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM-
WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO
40 NM-
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO
40 NMY FROM 20 TO 40 NM-
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM-
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM-
1212 AM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 8 AM EDT TUESDAY...

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 33 KT.

* SEAS...5 TO 8 FEET.

* TIMING...WINDS AND SEAS WILL BE INCREASING DURING THE LATE 
  OVERNIGHT HOURS...REACHING SCA CONDITIONS MONDAY MORNING, THEN 
  CONTINUING INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
141 
WHUS71 KPHI 090711
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 AM EDT MON OCT 9 2017


ANZ470>473-475-090815-
/O.CAN.KPHI.SC.Y.0077.171009T1100Z-171010T1200Z/
WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM-
WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO
40 NM-
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO
40 NMY FROM 20 TO 40 NM-
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM-
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM-
311 AM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

ANZ450>455-092015-
/O.CON.KPHI.SC.Y.0077.171009T1100Z-171010T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
311 AM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 8 AM EDT TUESDAY...

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...WINDS AND SEAS WILL BE INCREASING TODAY...REACHING SCA
  CONDITIONS THIS MORNING, THEN CONTINUING INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
709 
WHUS71 KPHI 091339
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
939 AM EDT MON OCT 9 2017

ANZ430-431-100000-
/O.EXB.KPHI.SC.Y.0077.000000T0000Z-171010T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
939 AM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...1 TO 3 FEET.

* TIMING...WINDS WILL BE INCREASING THROUGH THE MORNING INTO THE
  AFTERNOON. A FEW GUSTS AROUND 35 KNOTS MAY OCCUR TODAY, 
  ESPECIALLY WITHIN ANY HEAVIER SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ450>455-100245-
/O.CON.KPHI.SC.Y.0077.000000T0000Z-171010T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
939 AM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...WINDS AND SEAS WILL BE INCREASING TODAY, THEN CONTINUE
  INTO TUESDAY MORNING. A FEW GUSTS AROUND 35 KNOTS MAY OCCUR 
  TODAY, ESPECIALLY WITHIN ANY HEAVIER SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
277 
WHUS71 KPHI 091931
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT MON OCT 9 2017

ANZ450>455-100845-
/O.CON.KPHI.SC.Y.0077.000000T0000Z-171010T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
331 PM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* OUTLOOK...THERE IS THE POTENTIAL FOR GALE FORCE WIND GUSTS LATE
  WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-100000-
/O.CON.KPHI.SC.Y.0077.000000T0000Z-171010T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
331 PM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

* OUTLOOK...THERE IS THE POTENTIAL FOR GALE FORCE WIND GUSTS LATE
  WEDNESDAY NIGHT INTO THURSDAY...PARTICULARLY LOWER DELAWARE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
087 
WHUS71 KPHI 092350
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT MON OCT 9 2017

ANZ430-431-100100-
/O.CAN.KPHI.SC.Y.0077.000000T0000Z-171010T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
750 PM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WIND GUSTS HAVE DIMINISHED ACROSS DELAWARE BAY. THE GUSTS SHOULD
MOSTLY BE UNDER 15 KNOTS OVERNIGHT. 

$$

ANZ450>455-101200-
/O.CON.KPHI.SC.Y.0077.000000T0000Z-171010T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
750 PM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* OUTLOOK...THERE IS THE POTENTIAL FOR GALE FORCE WIND GUSTS 
  LATE WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
464 
WHUS71 KPHI 100851
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 AM EDT TUE OCT 10 2017


ANZ450>455-101000-
/O.CAN.KPHI.SC.Y.0077.000000T0000Z-171010T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
451 AM EDT TUE OCT 10 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

SEAS HAVE DROPPED BELOW 5 FEET AND WILL CONTINUE TO DECREASE.
THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 4:03 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 8, 4:03 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
403 PM EDT Sun Oct 8 2017

.SYNOPSIS...
A cold front will become stationary just north of our region, then
move slowly north overnight. Meanwhile, the remnants of Nate will
traverse the Appalachians, moving just west of our area on Monday.
Another cold front frontal passage is expected Tuesday night. A
sprawling area of Canadian high pressure will settle across our
region Wednesday through early next weekend. An additional cold
front may approach our area by late next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The steadiest band of precipitation has aliened itself more
southwest to northeast this afternoon over the I95 corridor. No
precipitation is being seen north of this area. There are some
showers south of this band across the Delmarva and southern NJ.
No lighting was being detected.

Temperatures were mainly in the middle 70s to middle 80s across the
CWA. What's more out of the norm are the dewpoints. They have risen
into the lower to middle 70s.

High resolution models slowly weaken the aformentioned band of rain
through the remainder of the afternoon. Then as the remnants of Nate
approach the area, additional rain will spread into the region later
this evening, especially west of the I95 corridor. This rain will
continue to lift to the north after midnight and provide another
break in the action for many of us.

Lows will bottom out in the upper 60s to lower 70s. The exception
will be the higher terrain where mid 60s are expected.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Overall rainfall totals have come down a bit across the coastal
plain. General totals are now expected to be in the 0.50 to 3.00
inch range across the CWA with the highest values across the western
zones. We can't rule out some higher isolated amounts as some
convection is possible in the late morning through mid-afternoon
period as the last remaining piece of Nate moves through. SPC isn't
all that excited about severe convection tomorrow as instability is
almost non-exist. But it's hard to ignore that amount of shear that
will be crossing over the region.

As for precipitation, there will be a break for many of us in the
morning hours after daybreak. More showers (and maybe thunder) can
be expected in the later morning hours into the mid-afternoon hours,
from west to east. Models have sped up Nate. Any precipitation looks
like it will be done by the evening hours.

Winds in general will be in the 15 to 25 mph range. However, gusts
up to 45 mph are possible in and near stronger convection as winds
aloft are mixed down.

Temperatures are expected to remain above normal, and top out about
10 degrees above normal once again.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
The mid level progs continue to feature a period of southwest to
west flow aloft through the duration of the forecast period. Within
this flow, brief shortwave ridging is expected in the wake of Post
Tropical Cyclone Nate on Tuesday. The next shortwave impulse will
traverse invof the NY/PA border Wednesday into Thursday. A higher
amplitude shortwave will approach our region late next weekend.
During the interim, there are several smaller perturbations in the
somewhat zonal flow traversing our region.

The main forecast challenges continue to be Tuesday's high temps, as
well as temporal and spatial uncertainty in precip Wednesday through
Friday.

Tuesday...The trend is for the cold front to time through our region
earlier, therefore, PoPs have been updated accordingly. We maintain
a slight chance across southeast NJ and southern Delmarva during the
day. Elsewhere...dry. Skies will become mostly sunny north of the
aforementioned area. While a drier airmass will gradually filter
south across the area, it will remain warm for October, with model
soundings indicating 850 hPa temps of around 17C east of the I-95
corridor. Model guidance has also been biased cold, up to 5 degrees
recently with maximum temperatures. The 12Z/08 MAV and EC 2-meter
temperatures are warmer compared to the MET, yet still seem too
conservative. With this forecast, we have bumped high temps up on
Tuesday where we expect full sun, and played it more conservative
under the cloud cover. Record highs may be in jeopardy at ACY and
GED, but overcast skies may hold temperatures below these levels
(see the climate section). Also, given clearing skies and the recent
rainfall, winds may decouple enough for some patchy fog Tuesday
morning, mainly in the more prone locations northwest of I-95.

Wednesday through Friday...We have the most confidence in precip
during the Wed-Thu time frame as a shortwave to the north skirts by,
so the forecast reflects continued chance PoPs. This timing is about
12-18 hours later compared to yesterday's forecast package. Going
into Thu night and Friday, less confidence. Despite a strong ridge
at the surface, deterministic models continue to generate light
precip, while the ensembles remain drier. This forecast continues to
favor the drier solution, with slight chance PoPs across the area.
This period will feature high temperatures at or below normal, while
considerable cloud cover will keep low temps generally above normal.

Saturday and Sunday...Increasing southwest flow leads to the return
of above normal temperatures. There is uncertainty regarding how far
east the Great Lakes cold front advances on Sunday. For now, we kept
the forecast dry for both days.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...MVFR and even some VFR conditions will carry into the
evening hours. Ceilings everywhere are expected to drop into the
MVFR range, and most likely through it, by daybreak. IFR tempo
groups were inserted into the 18z TAFS. The I95 terminals continue
to see rain this afternoon. Precipitation should spread in across
most/all the terminals starting around midnight.

Monday...Terminals will start the day off with MVFR/IFR. The
precipitation is expected to take a break in the morning hours for
most of the terminals before spreading back into the picture late
morning and afternoon. A low level jet will be developing.
Directional shear won't be present, but a fair amount of speed shear
will.

Outlook...
Mon night...MVFR due to low ceilings possible at ACY and MIV. In
addition, cannot rule out brief MVFR in fog at ABE and RDG. VFR
otherwise.

Tue through Wed...Predominantly VFR.

Wed night through Fri...MVFR possible in low clouds all terminals,
mainly Wed night and Thu night, with a return to VFR during the day
time.

&&

.MARINE...
Tonight...Low end SCA conditions will continue through this
afternoon. No headlines are expected for the remainder of the night.

Monday...SCA conditions are expected to develop once again around
daybreak and continue throughout the day. If convection develops in
the afternoon, gale force gusts will be possible and will be
covered short-fused SMWs.

Outlook...
Northwest winds will likely remain at SCA levels into early Monday
night, with seas subsiding below SCA levels Tuesday morning. Thus,
the SCA may be needed into Tue morning.

Easterly winds may reach SCA levels again Wed afternoon, and this
could linger into Thursday afternoon. While winds may subside by
this point, the continued east flow (long fetch) may result in
elevated seas into Friday.

&&

.TIDES/COASTAL FLOODING...
A few sites in southern New Jersey and Delaware could approach minor
flooding thresholds with the high tide cycle again Monday morning
(between 10:30 AM EDT and Noontime on the oceanfront). However, all
guidance continues to indicate that we shouldn't see widespread
minor tidal flooding. Thus, we are not planning on issuing a coastal
flood advisory at this time.

Along the eastern short of MD, despite the southerly flow, we expect
to remain below minor flooding thresholds for Monday evening's high
tide.

&&

.CLIMATE...
There is the potential for daily record high temps on Tuesday,
October 10th. For your convenience, records are listed below.

At this time, only ACY, GED, ILG, and PHL are forecast to be
within 5 degrees of their respective daily record high temp.

Site       Record       Year
____       ______       ____
ACY          85         1939
PHL          90         1939
ILG          89         1939
ABE          89         1949
TTN          89         1939
GED          86         1958
RDG          89         1949
MPO          86         1949

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
     ANZ450>455.

&&

Synopsis...Franck
Near Term...Kruzdlo
Short Term...Kruzdlo
Long Term...Franck
Aviation...Franck/Kruzdlo
Marine...Franck/Kruzdlo
Tides/Coastal Flooding...
Climate...
Hazardous weather outlook, Oct 8, 4:00 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
400 PM EDT Sun Oct 8 2017

NJZ001-007>010-PAZ054-055-060>062-101-103-105-092000-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
400 PM EDT Sun Oct 8 2017

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Heavy downpours tonight may result in localized urban and poor
drainage flooding of low lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heavy downpours on Monday may result in localized urban and poor
drainage flooding of low lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-MDZ008-012-015-019-020-NJZ012>020-026-027-PAZ070-071-102-104-
106-092000-
New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Coastal Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
400 PM EDT Sun Oct 8 2017

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, southern New
Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002>004-NJZ021>025-092000-
Kent-Inland Sussex-Delaware Beaches-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-
400 PM EDT Sun Oct 8 2017

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Localized minor coastal flooding is possible with the high tide
Monday morning. Widespread coastal flooding is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-092000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
400 PM EDT Sun Oct 8 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A brief period of gale force wind gusts is possible with the passage
of a line of showers and embedded thunder during the day on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.